Texas, 2025

Damaging Winds and Lightning Strike in Texas, May 26 to 27, 2025

May 26 to 27, 2025 · NWS HGX · 12 events in 4 counties and zones

Thunderstorms produced damaging winds across portions of southeast Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Thunderstorms produced damaging winds across portions of southeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 26, 10:18 PM CST, 42 minutes earlier.

Area forecast discussion, May 26, 10:18 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1118 PM CDT Mon May 26 2025

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(Tonight through Wednesday Night)
Issued at 1054 PM CDT Mon May 26 2025

Line of storms will be passing thru the area and off the coast
before sunrise. Look for 30-50mph gusts along the leading edge of
storms. A few embedded stronger cells could produce gusts to severe
levels (58+mph) and the threat of some localized wind damage. Hail
will be a distant secondary threat. Though we should see some heavy
downpours in a short period of time, the good news is that storms
should be progressive and moving at a decent speed which should
limit flood threat - not to say some ponding isn't possible at the
typical poor drainage areas.

Light to moderate stratiform rain will linger for a few hours after
the initial line passes thru, but that should push off to the east
by mid morning. Suspect we'll be stabilized for a good part of the
day Tuesday in their wake. Have doubts we'll see much in the way of
iso/sct cell redevelopment in the afternoon, but will leave in lower
end chances just in case. (NBM looks way overdone for my taste.)

We should be under a quasi-zonal flow Tuesday night, though some of
the global models still show some weak, embedded impulses tracking
through. Atmos should have had enough time to recover so will need
to look out west for any sneakers that try to trigger some
precipitation late in the night, but chances are probably slightly
better for that occur Wednesday.

47

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 1054 PM CDT Mon May 26 2025

Thursday will see a trough/cutoff low dig across the Northern
Mississippi River Valley/Ohio Valley, slowly pushing a weak cold
front into SE Texas. Deep PWs of 1.6-1.9 inches and weak impulses
passing aloft in this northwesterly flow regime will work in tandem
with the slowly advancing frontal boundary to bring rounds of
scattered showers/storms throughout the later half of the work week.
WPC maintains a Marginal (level 1/4) Risk of excessive rainfall on
Thursday, though this rainfall threat could extend through Friday
morning depending on the timing of the front. Guidance suggests that
the cold front will stall out in the vicinity of the coastline late
Friday, which combined with slightly drier air aloft, translates to
lower rain chances for inland areas. The remnants of this front may
briefly lift northward as a warm front throughout Saturday, with
lighter isolated showers possible during this period, especially
near the coast. Sunday morning should see another uptick in
thunderstorms activity as another weak cold front/boundary pushes
into SE Texas from the north. This comes as a result of a
shortwave trough digging through the Mid/Lower Mississippi River
Valley, in addition to greater PVA/shortwave energy trickling in
from the west/northwest. Rain chances become more sparse
thereafter into next week as mid/upper level ridging builds in
from the west. Temps throughout the long term remain relatively
stable with highs in the 80s/lower 90s and morning lows in the
upper 60s/upper 70s.

03

&&

.AVIATION...
(06Z TAF Issuance)
Issued at 1054 PM CDT Mon May 26 2025

A line of thunderstorms will continue to push south across the
area overnight, bringing CIGs/low visibility (to IFR levels or
lower with any heavier rainfall) and strong wind gusts as it
passes. FLs improve behind the main line of convection (generally
to VFR with isolated MVFR), though showers will linger behind this
main line. These lingering showers will slowly diminish and
move off to the east/southeast during the early morning hours of
Tuesday, coming to an end later in the morning. Light winds,
generally southeasterly, with VFR conditions prevail throughout
the rest of the day. MVFR CIG chances return overnight into
Wednesday.

03

&&

.MARINE...
Issued at 1054 PM CDT Mon May 26 2025

A line of storms is expected to move through the area and pass off
the coast prior to sunrise. Look for strong winds, with gusts above
40 knots possible along the leading edge of the storms along with a
wind shift to the north for several hours in its wake. In addition
to the winds, chaotic seas and reduced visibilities should be
anticipated. Mariners are advised to consider this forecast before
beginning or continuing their transits and a Small Craft Advisory is
in effect til mid morning. Lingering light rain should exit the
region by mid morning followed by a gradual return of southeast
winds. A somewhat active weather pattern is expected for most of the
work week with daily chances of scattered storms and onshore winds.
Maybe a weak front late Thursday night or Friday.

47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  67  87  71  86 /  90  30  30  60
Houston (IAH)			  69  89  75  86 /  80  30  20  70
Galveston (GLS)			  75  87  78  85 /  80  50  20  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Tuesday evening for TXZ436>439.

GM...Small Craft Advisory until 10 AM CDT Tuesday for GMZ330-335-350-
     355-370-375.

&&

SHORT TERM...47
LONG TERM....03
AVIATION...03
MARINE...47

In the hours before

Special weather statement, May 26, 8:34 PM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
934 PM CDT Mon May 26 2025

TXZ195-196-270315-
Brazos TX-Burleson TX-
934 PM CDT Mon May 26 2025

...STRONG THUNDERSTORMS WILL IMPACT BURLESON AND NORTHWESTERN BRAZOS
COUNTIES THROUGH 1015 PM CDT...

At 933 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Troy to 6 miles north of
Buckholts to 6 miles southwest of Cameron to near Thorndale to Elgin.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Severe Thunderstorm Warnings may be required depending how they
evolve as they move closer to the area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southeastern Texas.

&&

LAT...LON 3073 9662 3073 9660 3071 9660 3070 9656
      3074 9646 3091 9635 3087 9634 3055 9643
      3035 9677 3039 9679 3043 9685 3043 9687
      3046 9688 3047 9691 3049 9690 3054 9692
      3056 9696
TIME...MOT...LOC 0233Z 262DEG 32KT 3111 9717 3097 9709 3079 9706 3054
9718 3036 9739

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, May 26, 9:47 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1047 PM CDT Mon May 26 2025

TXZ163-176-270415-
Madison TX-Houston TX-
1047 PM CDT Mon May 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HOUSTON AND
NORTHEASTERN MADISON COUNTIES THROUGH 1115 PM CDT...

At 1046 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Madisonville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Crockett, Madisonville, Austonio, and Lovelady.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southeastern Texas.

&&

LAT...LON 3116 9536 3090 9596 3104 9604 3109 9596
      3109 9577 3114 9577 3116 9573 3118 9574
      3121 9575 3123 9573 3125 9573 3138 9554
TIME...MOT...LOC 0346Z 235DEG 36KT 3105 9584

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

47
Special weather statement, May 26, 9:50 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1050 PM CDT Mon May 26 2025

TXZ163-164-176>178-196>199-211>213-270445-
San Jacinto TX-Madison TX-Walker TX-Brazos TX-Washington TX-
Waller TX-Grimes TX-Inland Harris TX-Montgomery TX-Houston TX-
Trinity TX-Austin TX-
1050 PM CDT Mon May 26 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN TRINITY...NORTHERN
AUSTIN...GRIMES...SOUTHEASTERN BRAZOS...SOUTHEASTERN WASHINGTON...
NORTHWESTERN MONTGOMERY...NORTHWESTERN SAN JACINTO...SOUTHWESTERN
HOUSTON...EASTERN MADISON...NORTHERN WALLER...WALKER AND NORTHWESTERN
HARRIS COUNTIES THROUGH 1145 PM CDT...

At 1050 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Camp Creek Lake to near Kurten
to near Millican to near Burton to 6 miles north of La Grange.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Northwestern Conroe, Huntsville, Brenham, Navasota, Hempstead,
Willis, Prairie View, Madisonville, Pinehurst, Austonio, Washington,
Shelby, Trinity, Panorama Village, Magnolia, New Waverly, Pine
Island, Lovelady, Montgomery, and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southeastern Texas.

&&

LAT...LON 3128 9515 3059 9531 3025 9558 3003 9605
      2999 9659 3004 9662 3013 9665 3020 9652
      3024 9626 3061 9596 3084 9589 3109 9595
      3109 9577 3112 9577 3116 9573 3118 9575
TIME...MOT...LOC 0350Z 263DEG 38KT 3105 9616 3077 9622 3050 9628 3016
9655 3001 9687

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

47
Special weather statement, May 26, 10:37 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1137 PM CDT Mon May 26 2025

TXZ163-164-177>179-199-200-210>214-226-227-237-238-300-313-270600-
San Jacinto TX-Inland Brazoria TX-Waller TX-Northern Liberty TX-
Chambers TX-Colorado TX-Inland Galveston TX-Southern Liberty TX-
Houston TX-Trinity TX-Walker TX-Coastal Harris TX-Wharton TX-Polk TX-
Inland Harris TX-Fort Bend TX-Montgomery TX-Austin TX-
1137 PM CDT Mon May 26 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GALVESTON...
SOUTHEASTERN MONTGOMERY...SAN JACINTO...NORTHWESTERN CHAMBERS...EAST
CENTRAL HOUSTON...NORTHWESTERN BRAZORIA...SOUTHERN WALLER...POLK...
SOUTHEASTERN WALKER...HARRIS...CENTRAL TRINITY...COLORADO...
WHARTON...AUSTIN...FORT BEND AND LIBERTY COUNTIES THROUGH 100 AM
CDT...

At 1136 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Kennard to 9 miles southwest
of Huntsville to near Montgomery to 6 miles south of Todd Mission to
near Sealy to 6 miles southeast of Moulton. Movement was east at 35
mph. These storms have a history of producing 30 to 50mph gusts.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pasadena, Pearland, Sugar Land, Baytown, Missouri City, Conroe,
northern Friendswood, Deer Park, Rosenberg, Alvin, Stafford, South
Houston, Bellaire, Humble, West University Place, Katy, Richmond, El
Campo, Galena Park, and Tomball.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near area lakes, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southeastern Texas.

&&

LAT...LON 2997 9652 3004 9603 3025 9558 3059 9531
      3128 9515 3089 9463 3049 9454 3049 9473
      3026 9465 3009 9469 2986 9481 2953 9515
      2914 9618 2929 9662 2933 9656 2963 9687
TIME...MOT...LOC 0436Z 288DEG 31KT 3121 9518 3064 9568 3040 9574 3016
9586 2984 9619 2950 9707

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

47

The radar

The Houston radar (KHGX), 146 km away, was scanning. The volume nearest the first event began at 04:58 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Walker

When
May 26, 11:00 PM CST
Where
Walker County, 1.19 mi E of Huntsville
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.720, -95.550

Broadcast media reported trees and powerlines down.

Thunderstorm Wind, Montgomery

When
May 26, 11:05 PM CST
Where
Montgomery County, 0.69 mi S of Granger
Measured
68 kt (78 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.320, -95.480

Broadcast media reported damage to a restaurant in Conroe after a line of thunderstorms pushed through the area. Photos shared by the restaurant on social media show partial roof damage with sheet metal roofing peeled up. Wind speeds were estimated around 78 mph based on a Small Retail Building with a degree of damage of 2.

Thunderstorm Wind, Montgomery

When
May 26, 11:06 PM CST
Where
Montgomery County, 4.2 mi NW of Tamina
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.230, -95.470

A member of the public reported trees and branches down.

Lightning, Montgomery

When
May 26, 11:06 PM CST
Where
Montgomery County, 4.2 mi NW of Tamina
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
30.230, -95.470

Law enforcement reported that a lightning strike caused a house fire.

Thunderstorm Wind, Harris

When
May 26, 11:09 PM CST
Where
Harris County, Spring
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.080, -95.420

A Trained storm spotter estimated wind gusts up to 60 mph in Spring.

Thunderstorm Wind, Montgomery

When
May 26, 11:15 PM CST
Where
Montgomery County, 3.84 mi ENE of Egypt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.240, -95.510

A member of the public reported a large tree down near the Woodlands.

Thunderstorm Wind, Montgomery

When
May 26, 11:15 PM CST
Where
Montgomery County, 3.29 mi NNW of Tamina
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.220, -95.460

A trained storm spotter shared photos on social media of snapped tree branches near College Park, south of Conroe. Wind speeds were estimated at 75 mph using softwood trees with a Degree of Damage of 2.

Thunderstorm Wind, Harris

When
May 26, 11:24 PM CST
Where
Harris County, 3.3 mi WSW of Bammel
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.980, -95.520

Law enforcement reported that a tree had blown down onto a home near Willowbrook.

Thunderstorm Wind, Harris

When
May 26, 11:26 PM CST
Where
Harris County, 1.83 mi NW of (Iah)houston Intl Ar
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
30.000, -95.370

ASOS station KIAH at Bush Intercontinental Airport measured a 60 mph wind gust.

Thunderstorm Wind, Harris

When
May 26, 11:30 PM CST
Where
Harris County, 5.48 mi NE of Humble
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.060, -95.190

A member of the public reported trees blown down near Kingwood.

Thunderstorm Wind, Harris

When
May 26, 11:48 PM CST
Where
Harris County, 2.39 mi W of Huffman
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
30.020, -95.120

Mesonet station LHFT2 in Lake Houston at FM 1960 measured a 58 mph wind gust.

Thunderstorm Wind, Galveston

When
May 27, 12:36 AM CST
Where
Galveston County, 2.77 mi WNW of League City S S Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
29.500, -95.170

A member of the public reported that a tree was blown down near Friendswood.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256222, 1256225, 1256229, 1256244, 1256263, 1256266, 1256267, 1256273, 1256287, 1256276, 1256293, 1256296.